Entropy and growth of expanding periodic orbits for one-dimensional maps

Volume 157 / 1998

A. Katok, A. Mezhirov Fundamenta Mathematicae 157 (1998), 245-254 DOI: 10.4064/fm-157-2-3-245-254


Let f be a continuous map of the circle $S^1$ or the interval I into itself, piecewise $C^1$, piecewise monotone with finitely many intervals of monotonicity and having positive entropy h. For any ε > 0 we prove the existence of at least $e^{(h-ε)n_k}$ periodic points of period $n_k$ with large derivative along the period, $|(f^{n_k})'| > e^{(h-ε)n_k}$ for some subsequence ${n_k}$ of natural numbers. For a strictly monotone map f without critical points we show the existence of at least $(1-ε) e^{hn}$ such points.


  • A. Katok
  • A. Mezhirov

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image